Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 22, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 28, 2020, 2:00 PM CDT for Marshall County, Kansas. It took effect at Jun 28, 2020, 8:28 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 2:00 PM CDT (19:00 UTC)
- In effect from
- Jun 28, 2020, 8:28 PM CDT
- Expired
- Jun 30, 2020, 8:30 PM CDT
- In force
- 48 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1). The gauge peaked at 27.00 ft at Jun 29, 2020, 5:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
962 WGUS43 KTOP 281900 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 200 PM CDT Sun Jun 28 2020 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-290259- /O.NEW.KTOP.FL.W.0022.200629T1200Z-200701T0130Z/ /BLRK1.1.ER.200629T1200Z.200630T0000Z.200630T1330Z.NO/ 200 PM CDT Sun Jun 28 2020 The National Weather Service in Topeka, KS has issued a * Flood warning for The Big Blue River near Blue Rapids. * from Monday morning to Tuesday evening. * At 1:15 PM Sunday the stage was 23.5 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday morning and continue to rise to near 27.2 feet by Monday evening.The river will fall below flood stage by Tuesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
3 follow-up statements
488 WGUS83 KTOP 290128 FLSTOP Flood Statement National Weather Service Topeka KS 828 PM CDT Sun Jun 28 2020 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Solomon River near Glasco affecting Cloud County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-291627- /O.EXT.KTOP.FL.W.0018.000000T0000Z-200630T1809Z/ /GLAK1.2.ER.000000T0000Z.200627T2250Z.200630T0009Z.NO/ 828 PM CDT Sun Jun 28 2020 The Flood Warning continues for The Solomon River near Glasco. * until Tuesday afternoon. * At 4:00 PM Sunday the stage was 26.3 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday evening. * Impact...At 25.0 feet...County Road 763 floods west of Glasco near the west end bridge. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-291627- /O.EXT.KTOP.FL.W.0020.200629T1845Z-200702T2118Z/ /NLSK1.1.ER.200629T1845Z.200701T0600Z.200702T0918Z.NO/ 828 PM CDT Sun Jun 28 2020 The Flood Warning continues for The Solomon River near Niles. * from Monday afternoon to Thursday afternoon. * At 7:30 PM Sunday the stage was 22.7 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday early afternoon and continue to rise to near 26.8 feet by early Wednesday morning.The river will fall below flood stage by Thursday morning. * Impact...At 27.0 feet...Arrowhead Road west of Niles floods. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$ KSC117-291627- /O.EXT.KTOP.FL.W.0022.200629T0128Z-200701T0138Z/ /BLRK1.1.ER.200628T2355Z.200630T0000Z.200630T1338Z.NO/ 828 PM CDT Sun Jun 28 2020 The Flood Warning continues for The Big Blue River near Blue Rapids. * from this evening to Tuesday evening. * At 8:15 PM Sunday the stage was 26.2 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 27.5 feet by Monday evening. The river will fall below flood stage Tuesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-291627- /O.EXT.KTOP.FL.W.0021.000000T0000Z-200629T2100Z/ /FKFK1.1.ER.200628T1813Z.200629T0015Z.200629T0900Z.NO/ 828 PM CDT Sun Jun 28 2020 The Flood Warning continues for The Black Vermillion River at Frankfort. * until Monday afternoon. * At 7:30 PM Sunday the stage was 19.8 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
605 WGUS83 KTOP 291002 FLSTOP Flood Statement National Weather Service Topeka KS 501 AM CDT Mon Jun 29 2020 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Solomon River near Glasco affecting Cloud County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-300100- /O.CON.KTOP.FL.W.0018.000000T0000Z-200630T1809Z/ /GLAK1.2.ER.000000T0000Z.200627T2250Z.200630T0009Z.NO/ 501 AM CDT Mon Jun 29 2020 The Flood Warning continues for The Solomon River near Glasco. * until Tuesday afternoon. * At 4:00 PM Sunday the stage was 26.3 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 25.0 feet...County Road 763 floods west of Glasco near the west end bridge. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-300100- /O.CON.KTOP.FL.W.0020.200629T1845Z-200702T2118Z/ /NLSK1.1.ER.200629T1845Z.200701T0600Z.200702T0918Z.NO/ 501 AM CDT Mon Jun 29 2020 The Flood Warning continues for The Solomon River near Niles. * from this afternoon to Thursday afternoon. * At 4:30 AM Monday the stage was 24.0 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river will continue to rise to near 26.8 feet by early Wednesday morning. The river will fall below flood stage by Thursday morning. * Impact...At 27.0 feet...Arrowhead Road west of Niles floods. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$ KSC117-300100- /O.CON.KTOP.FL.W.0022.000000T0000Z-200701T0138Z/ /BLRK1.1.ER.200628T2355Z.200630T0000Z.200630T1338Z.NO/ 501 AM CDT Mon Jun 29 2020 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Tuesday evening. * At 4:00 AM Monday the stage was 26.0 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 27.5 feet by this evening.The river will fall below flood stage by Tuesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
840 WGUS83 KTOP 291403 FLSTOP Flood Statement National Weather Service Topeka KS 903 AM CDT Mon Jun 29 2020 ...The Flood Warning is cancelled for the following stream in Kansas... Big Blue River near Blue Rapids affecting Marshall County ...The Flood Warning continues for the following streams in Kansas... Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-300502- /O.CON.KTOP.FL.W.0018.000000T0000Z-200630T1809Z/ /GLAK1.2.ER.000000T0000Z.200627T2250Z.200630T0009Z.NO/ 903 AM CDT Mon Jun 29 2020 The Flood Warning continues for The Solomon River near Glasco. * until Tuesday afternoon. * At 4:00 PM Sunday the stage was 26.3 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 25.0 feet...County Road 763 floods west of Glasco near the west end bridge. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-300502- /O.EXT.KTOP.FL.W.0020.200629T1359Z-200702T2118Z/ /NLSK1.1.ER.200629T0952Z.200701T0600Z.200702T0918Z.NO/ 903 AM CDT Mon Jun 29 2020 The Flood Warning continues for The Solomon River near Niles. * from this morning to Thursday afternoon. * At 8:30 AM Monday the stage was 24.3 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 26.8 feet by early Wednesday morning. The river will fall below flood stage Thursday morning. * Impact...At 24.0 feet...Low land flooding continues along the river. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$ KSC117-291433- /O.CAN.KTOP.FL.W.0022.000000T0000Z-200701T0138Z/ /BLRK1.1.ER.200628T2355Z.200629T0230Z.200629T0618Z.NO/ 903 AM CDT Mon Jun 29 2020 The Flood Warning is cancelled for The Big Blue River near Blue Rapids. * At 8:00 AM Monday the stage was 25.1 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 1:18 AM Monday. * Forecast...The river will continue to fall to 24.5 feet by Tuesday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 28, 12:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 28, 12:47 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1247 PM CDT Sun Jun 28 2020 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 321 AM CDT Sun Jun 28 2020 Early this morning at 0730Z a line of convection continued to move across north central Kansas with a bowing segment near or along the Nebraska border. Expect this line to continue to surge eastward over the next few hours as the low level jet increases to around 45 kts from the southwest. The were moving eastward along the 850mb theta-e maxima along the Nebraska border. This feature has been shifting northward over the last couple of hours per SPC mesoscale analysis and is forecast to continue to move northward through the early morning hours. Upstream a weak perturbation was moving northeast out of northwest Kansas per profilers and watervapor imagery. CAMS show convection moving into the far northeast by 12Z before exiting by mid morning. Temperatures warm into the low to mid 90s today with dewpoints in the low to mid 70s will yield heat indices around 100- 105 degrees this afternoon. Tonight temperatures will gradually cool into the low to mid 70s with heat indices mainly in the 80s for much of the night before dropping into the 70s late in the night. .LONG TERM...(Monday through Saturday) Issued at 321 AM CDT Sun Jun 28 2020 Monday, a wave is forecast to lift northeast into southeast Kansas during the morning hours, then drift slowly northeast into western Missouri by evening. This will bring a small chance of showers and thunderstorms to east central Kansas. A ridge is forecast over eastern Kansas in the wake of the mid level low as it lifts northeast into the Mid-Mississippi Valley on Tuesday bringing subsidence to the area. Out west a trough will sharpen over the Rockies with the main low lifting north into southern Canada with the southern extension moving across the western Plains. A surface low and frontal boundary sets up across central Kansas with the cwa in the capped warm sector. Convection looks to occur Tuesday night mainly north of the frontal boundary and there is a small chance of a few storms in the nose of the low level jet mainly over western Missouri. A broad upper high will expand over eastern Kansas from the southwest Thursday through Saturday. Expect much of this period to be dry with only low convection probabilities in the late afternoon and evening hours. Highs in the 90s with heat indices on Tuesday approaching 105 for much of the area. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1240 PM CDT Sun Jun 28 2020 Overall VFR conditions continue for most of the period with diurnal cu and south winds gusting around 25 kts before diminishing early this evening. LLWS looks to develop for TOP/FOE eastward by 06Z and continue overnight. Later in the period, MVFR cigs move in from the south associated with the next weak disturbance in southeast KS. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...53 AVIATION...Picha
Hazardous weather outlook, Jun 28, 9:04 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 904 AM CDT Sun Jun 28 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-291415- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 904 AM CDT Sun Jun 28 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Afternoon heat indices will reach the 100 to 105 degree range today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Conditions will be hot and humid for much of this week, with temperatures in the 90s and heat indices in the upper 90s to low 100s possible through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:27 AM CDT | Special Weather Statement | TOP | Cloud, Republic | 33 min |
| Jun 28, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 30 min |
| Jun 28, 2:00 AM CDT | Special Weather Statement | TOP | Cloud, Republic, Washington | 30 min |
| Jun 28, 2:15 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 45 min |
| Jun 28, 2:32 AM CDT | Special Weather Statement | TOP | Clay, Cloud, Ottawa | 28 min |
| Jun 28, 2:58 AM CDT | Special Weather Statement | TOP | Clay, Marshall, Riley, Washington | 32 min |
| Jun 28, 3:27 AM CDT | Special Weather Statement | TOP | Geary, Marshall, Nemaha, Pottawatomie, Riley | 48 min |
| Jun 28, 4:16 AM CDT | Special Weather Statement | TOP | Brown, Nemaha, Pottawatomie | 44 min |
| Jun 28, 4:50 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 25 min |
| Jun 28, 5:14 AM CDT | Special Weather Statement | TOP | Jackson, Shawnee | 46 min |
| Jun 28, 6:10 AM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| Jun 28, 6:28 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 30 min |
| Jun 28, 7:00 AM CDT | Special Weather Statement | TOP | Shawnee | 30 min |
| Jun 28, 7:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 22 min |
| Jun 28, 8:11 AM CDT | Areal Flood Advisory | TOP | Shawnee, Wabaunsee | 94 min |
| Jun 28, 11:53 AM CDT | River Flood Warning | TOP | Marshall | 12 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.